Advertisement

aequationes mathematicae

, Volume 54, Issue 1–2, pp 44–55 | Cite as

Jordan *-derivation pairs on a complex *-algebra

  • L. MolnárEmail author
Research Papers

Summary

The aim of this paper is to study the system of functional equations
$$\begin{gathered} E(x^3 ) = E(x)x*^2 + xF(x)x* + x^2 E(x) \hfill \\ F(x^3 ) = F(x)x*^2 + xE(x)x* + x^2 F(x) \hfill \\ \end{gathered} $$
, where Open image in new window is a complex *-algebra and Open image in new window are unknown additive functions. This problem arises naturally in connection with the question of representability of quadratic functionals via sesquilinear forms on modules over Open image in new window . We give a fairly complete solution of the problem and examine the case of some particular algebras.

AMS (1991) subject classification

Primary 16W10 39B52 Secondary 47B47 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F. F. Bonsall andJ. Duncan,Complete normed algebras, Springer, New York, 1973.zbMATHGoogle Scholar
  2. [2]
    M. Bresar andJ. Vukman,On some additive mappings in rings, with involution, Aequationes Math.38 (1980), 178–185.CrossRefMathSciNetGoogle Scholar
  3. [3]
    M. Brešar andB. Zalar,On the structure of Jordan *-derivations, Colloq. Math.63 (1992), 163–171.MathSciNetzbMATHGoogle Scholar
  4. [4]
    B. E. Johnson andA. M. Sinclair,Continuity of derivations and a problem of Kaplansky, Amer. J. Math.90 (1968), 1067–1073.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    L. Molnár,The range of a Jordan *-derivation, Math. Japon44 (1996), 353–356.zbMATHMathSciNetGoogle Scholar
  6. [6]
    L. Molnár,On the range of a normal Jordan *-derivation, Comment. Math. Univ. Carolin.35 (1994), 691–695.zbMATHMathSciNetGoogle Scholar
  7. [7]
    G. J. Murphy,C *-algebras and operator theory, Academic Press, San Diego, 1990.Google Scholar
  8. [8]
    P. Šemrl,On quadratic and sesquilinear functions, Aequationes Math.19 (1986), 184–190.Google Scholar
  9. [9]
    P. Šemrl,On quadratic functions, Bull. Austral. Math. Soc.37 (1988), 27–29.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    P. Šemrl,On Jordan *-derivations and an application, Colloq. Math.59 (1990), 241–251.MathSciNetzbMATHGoogle Scholar
  11. [11]
    P. Šemrl,Quadratic functions and Jordan *-derivations, Studia Math.97 (1991), 157–165.MathSciNetzbMATHGoogle Scholar
  12. [12]
    P. Šemrl,Quadratic and quasi-quadratic functionals, Proc. Amer. Math. Soc.119 (1993), 1105–1113.CrossRefMathSciNetzbMATHGoogle Scholar
  13. [13]
    P. Šemrl,Jordan *-derivations of standard operator algebras, Proc. Amer. Math. Soc.120 (1994), 515–518.CrossRefMathSciNetzbMATHGoogle Scholar
  14. [14]
    B. Zalar,Jordan *-derivations and quadratic functions on octonion algebras, Comm. Algebra22 (1994), 2845–2859.zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    B. Zalar,Jordan *-derivation pairs and quadratic functionals on modules over *-rings Aequationes Math.54 (1997), 31–43.zbMATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    B. Zalar,Jordan-von Neumann theorem for Saworotnow’s generalized Hilbert space, Acta Math. Hungar.69 (1995), 301–325.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag 1997

Authors and Affiliations

  1. 1.Institute of MathematicsLajos Kossuth UniversityDebrecen

Personalised recommendations